MAUDE Adverse Event Report: CAREFUSION ALARIS PCEA ADMINISTRATION SET MICROBORE TUBING; SET,ADMINISTRATION,INTRASVASCULAR

CAREFUSION ALARIS PCEA ADMINISTRATION SET MICROBORE TUBING; SET,ADMINISTRATION,INTRASVASCULAR
Model Number 30893-07
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The devices have been received and the evaluation is pending.A follow up report will be submitted with investigation results once the evaluation has been completed.
 
Event or Problem Description
It was reported leaking pcea tubing.The nurse was concerned about patient safety as the tubing for the epidural was leaking.Although requested, additional information has not been provided.This file is for (b)(6).
 
Event or Problem Description
It was reported there was leaking with the pcea tubing.The nurse was concerned about patient safety as the tubing for the epidural was leaking.Although requested, there has been no impact to patient response or additional event information made available to date.This file is for la jolla.
 
Additional Manufacturer Narrative
The customer¿s report of pcea tubing leaking was confirmed.No anomalies or evidence of damages were observed upon initial visual inspection.The set was visually inspected for obvious damage such as incomplete bonding engagements, cracks, fractures, kinks, holes, and tears in the tubing and its components.A residual clear, colorless liquid was present within the set.No anomalies or evidence of damages were observed upon initial visual inspection the leak occurred at the engagement between the microbore tubing and the male luer adapter.Further observation under microscope revealed some solvent anomalies that seemed more evident along the area of the yellow stripe of the microbore tubing.Functional testing was performed and small droplets were observed at the engagement between the tubing and the inlet port of the male luer.The set was then pressure tested and the set leaked at the previously noted leak along the yellow stripe on the tubing.Although there are multiple contributing factors, the predominant root cause is improper solvent application due to inadequate maintenance of the solvent dispenser and an improper holding time.This creates an inadequate interaction at the affected engagement that can lead to leaks after sterilization.

Brand Name
ALARIS PCEA ADMINISTRATION SET MICROBORE TUBING
Common Device Name
SET,ADMINISTRATION,INTRASVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9571901
Report Number9616066-2020-00006
Device Sequence Number381727
Product Code FPA
UDI-Device Identifier10885403460234
UDI-Public10885403460234
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2022
Device Model Number30893-07
Device Catalogue Number30893-07
Device Lot Number19025136
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1